MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number 670-301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).Visual examination of the returned device revealed that coil wire was broken at the distal section.Additionally, the detached coil was stretched.Based in the complaint information the issue was noted during the procedure but there were no defects reported by the customer during the unpacking and preparation.The issue noted (coil is broken and stretched) it is known issue caused during manipulation of the device or due to the interaction with other devices.However, all outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the urethra, bladder, ureter and kidney during a retrograde urs (ureteroscopy) procedure on (b)(6) 2019.According to the complainant, during procedure, while pulling back the sensor wire the blue ptfe coating has been damaged and looks like a spiral.The procedure was completed with a second sensor wire guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: coil wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the urethra, bladder, ureter and kidney during a retrograde urs (ureteroscopy) procedure on (b)(6) 2019.According to the complainant, during procedure, while pulling back the sensor wire the blue ptfe coating has been damaged and looks like a spiral.The procedure was completed with a second sensor wire guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: coil wire broken.Please refer to block h10 for full investigation details.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(device codes): problem code 2907 captures the reportable investigation results of coilwire broken.Visual examination of the returned device revealed that coil wire was broken at the distal section.Additionally, the detached coil was stretched.Based in the complaint information the issue was noted during the procedure but there were no defects reported by the customer during the unpacking and preparation.The issues noted are coil wire is broken.In addition a section of the coil is stretched and detached from the device.It is a known issue caused during manipulation of the device or due to the interaction with other devices.However, all outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.
 
Additional Manufacturer Narrative
Additional information: b5 block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6 (device codes): problem code 2907 captures the reportable investigation results of coilwire broken.Block block h10 (device analysis): visual examination of the returned device revealed that coil wire was broken at the distal section and detached coil was stretched.It was observed that the coil wire was blackened at the section where it was broken at 125 cm from the proximal section.It is known that the use of some electrified instrument can generate fractures on the sensor guidewire; therefore, it is the most likely that the interaction between the sensor wire and some electrified instrument during the ureteroscopy procedure could have caused the failure noted (wire broken and blackened).The unit was sent to mtac laboratory for further analysis of the broken areas.Mtac results mention that the failure was produced by exposure to source of high energy producing high temperature and melting.Based in the complaint information the issue noted (coil is broken and stretched) is known issue caused during manipulation of the device or due to the interaction with other devices.However, all outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the urethra, bladder, ureter and kidney during a retrograde urs (ureteroscopy) procedure on (b)(6) 2019.According to the complainant, during procedure, while pulling back the sensor wire the blue ptfe coating has been damaged and looks like a spiral.The procedure was completed with a second sensor wire guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: coil wire broken.Please refer to block h10 for full investigation details.Additional information: there was no laser procedure executed while the sensor wire was loaded over the pigtail stent.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9235469
Report Number3005099803-2019-05164
Device Sequence Number11394106
Product Code EZB
UDI-Device Identifier08714729302612
UDI-Public08714729302612
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670-301
Device Catalogue Number670-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer09/26/2019
12/23/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date10/25/2019
01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1